Syndrome of hypokalemic metabolic alkalosis and hypomagnesemia associated with gentamicin therapy: Case reports

A. K. Shetty, N. L. Rogers, E. E. Mannick, D. H. Aviles

Research output: Contribution to journalArticle

22 Citations (Scopus)

Abstract

Nephrotoxicity, as evidenced by renal insufficiency is a well-known consequence of gentamicin therapy. We report two patients with gentamicin-induced syndrome of hypokalemic metabolic alkalosis and hypomagnesemia. Both had complete recovery of renal tubular function after cessation of antibiotic therapy. These cases emphasize the need to routinely monitor patients receiving gentamicin therapy for electrolyte abnormalities to avoid potential morbidity.

Original languageEnglish
Pages (from-to)529-533
Number of pages5
JournalClinical Pediatrics
Volume39
Issue number9
DOIs
Publication statusPublished - 01-01-2000
Externally publishedYes

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Pediatrics, Perinatology, and Child Health

Cite this